Alert archive / Texas / River Flood Warnings in 2011
River Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Feb 5, 2011, 8:21 PM CST for Webb County, Texas. It took effect at Feb 6, 2011, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2011, 8:21 PM CST (02:21 UTC)
- In effect from
- Feb 6, 2011, 12:00 PM CST
- Expired
- Feb 6, 2011, 8:35 AM CST
- In force
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- Minor
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Laredo (LDOT2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 13 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08459000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
300
WGUS44 KCRP 060221
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
821 PM CST SAT FEB 5 2011
...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT LAREDO AFFECTING WEBB COUNTY
.RECENT RELEASES FROM AMISTAD RESERVOIR WILL RESULT IN RIVER RISES
ABOVE FLOOD STAGE DURING THE NEXT FEW DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS
ARE BASED ON OBSERVED AND PREDICTED RAINFALL. IF ACTUAL
RAINFALL VARIES FROM FORECAST VALUES...FORECAST RIVER STAGES
WILL VARY ACCORDINGLY.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/CRP. IN THE BLUE MENU SECTION ON THE LEFT OF
THE PAGE...UNDER THE "CURRENT WEATHER" SUBMENU...CLICK
ON "RIVERS/LAKES" WHICH TAKES YOU TO OUR AHPS WEB PAGE.
&&
TXC479-062021-
/O.NEW.KCRP.FL.W.0001.110206T1800Z-110209T1600Z/
/LDOT2.1.ER.110206T1800Z.110207T1200Z.110209T0000Z.NO/
821 PM CST SAT FEB 5 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLOOD WARNING FOR
THE RIO GRANDE AT LAREDO.
* FROM SUNDAY AFTERNOON TO WEDNESDAY MORNING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 6.3 FEET, OR 1.9 METERS.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET...OR 2.4 METERS.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 8.4 FEET...OR 2.6 METERS BY EARLY TUESDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET
ON OCT 6 2004.
* AT 8.0 FEET OR 2.4 METERS...MINOR LOWLAND FLOODING OCCURS. FLOW
REACHES THE LOWER SECTIONS OF THE CUSTOMS PARKING LOT IN LAREDO.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME SUN MON TUE WED THU
RIO GRANDE
LAREDO 8 6.3 SAT 07 PM 7.6 8.4 8.4 7.1 4.7
$$1 follow-up statement
001
WGUS84 KCRP 061435
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
835 AM CST SUN FEB 6 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
RIO GRANDE AT LAREDO AFFECTING WEBB COUNTY
.RELEASES OVER LAKE AMISTAD HAVE BEEN REDUCED...SO THE FLOOD WARNING HAS
BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST
FORECASTS.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/CRP. IN THE BLUE MENU SECTION ON THE LEFT OF
OUR HOME PAGE...UNDER THE "CURRENT WEATHER" SUBMENU...CLICK
ON "RIVERS/LAKES" WHICH TAKES YOU TO OUR AHPS WEB PAGE.
&&
TXC479-061505-
/O.CAN.KCRP.FL.W.0001.000000T0000Z-110209T1600Z/
/LDOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 AM CST SUN FEB 6 2011
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE AT LAREDO.
* AT 8:15 AM SUNDAY THE STAGE WAS 6.8 FEET...OR 2.1 METERS.
* FLOOD STAGE IS 8.0 FEET...OR 2.4 METERS.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.3 FEET...OR
2.2 METERS AROUND AFTER MIDNIGHT TOMORROW.
* AT 7.0 FEET OR 2.1 METERS...OVERBANK CONDITIONS OCCUR.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
RIO GRANDE
LAREDO 8 6.8 SUN 08 AM 7.3 6.3 4.1 2.8 2.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Feb 5, 4:54 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 5, 4:54 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 454 PM CST SAT FEB 5 2011 .DISCUSSION...SEE AVIATION SECTION BELOW. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY. A FEW CLOUDS MAY DVLP ON SUNDAY AS A COLD FRONT PUSHES THRU THE AREA. AM EXPECTING THE FRONTAL BDRY TO STALL IN THE VCNTY OF ALI TO VCT DURING THE AFTERNOON THEN MOVE OFF THE COAST SUNDAY EVENING. WINDS WILL BE WEAK TO MODERATE. MAIN CHANGE WILL BE WIND DIRECTION CLOCKING AROUND FROM S TO W TO N THROUGH OUT THE DAY. && .PREV DISCUSSION... /ISSUED 246 PM CST SAT FEB 5 2011/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN CONCERNS ARE TEMPERATURES AND TIMING OF FRONT SUNDAY. VERY DRY AIRMASS OVER THE AREA AT THIS TIME AND ALTHOUGH WINDS WILL BECOME MORE SOUTHERLY TONIGHT...WINDS SHIFT BACK MORE WESTERLY ON SUNDAY AND THUS MOISTURE HAS NOT SUFFICIENT TIME TO COME BACK FOR ANY RAIN WITH FRONT AND/OR UPPER DISTURBANCE. MOST MODELS NOW AGREE FRONT WILL APPROACH AREA DURING THE EARLY AFTERNOON THEN HOLD BACK SOME (MAYBE GET INTO THE WESTERN/NORTHWESTERN PORTIONS OF THE CWFA)...THEN MOVE ACROSS AFTER DAYTIME HEATING SUBSIDES. GENERALLY LIKED THE NAM-12 FORECAST FOR THIS AND FOLLOWED IT CLOSELY. FOR TEMPERATURES TONIGHT...LOOKS LIKE THE FIRST TIME IN SEVERAL DAYS A FREEZE WARNING WILL NOT BE NEEDED. COULD SEE AN ISOLATED LOCATION OR TWO APPROACH OR EXCEED FREEZING OVER THE NORTHERNMOST PORTIONS OF THE AREA...AS BOUNDARY LAYER AND 850MB TEMPERATURES CONTINUE TO WARM OVERNIGHT. DEWPOINTS ARE LOW...BUT WILL BEGIN TO REBOUND ESPECIALLY OVER THE EASTERN AREAS WITH SOUTHERLY FLOW. FOR SUNDAY...WITH DELAY OF FRONT SHOULD BE THE WARMEST DAY SINCE THE END OF JANUARY AS AREA IS EXPECTED TO SEE SOME TEMPERATURES IN THE 70S. THAT WILL NOT LAST LONG...HOWEVER AS FRONT MOVES ACROSS. AT THIS TIME...EXPECT WINDS BEHIND THE FRONT TO KEEP TEMPERATURES ABOVE FREEZING OVER THE AREA. MARINE (TONIGHT THROUGH SUNDAY NIGHT)...WINDS MAY APPROACH SCEC (15 TO 17 KNOTS) FOR THE GULFMEX TONIGHT BUT BELIEVE THEY WILL STAY BELOW CRITERION FOR MOST OF THE PERIOD. SCA LIKELY NEEDED SUNDAY NIGHT AT LEAST FOR THE GULF WITH FROPA. NO RAIN EXPECTED WITH FROPA AS AIRMASS DRIES OUT. FIRE WEATHER...WINDS ARE GUSTING 15 TO 20 MPH OVER THE NORTHEASTERN AREAS OF SOUTH TEXAS THIS AFTERNOON...AND WITH EXTREMELY LOW RH VALUES SO LOW DECIDED TO ISSUE A ELEVATED FIRE DANGER FOR NORTHERN COASTAL BEND AND VICTORIA AREA. MOISTURE COMES BACK A BIT MORE ON SUNDAY SO THERE MAY NOT BE AS BIG OF AN ISSUE FOR SUNDAY...ESPECIALLY SINCE WINDS WITH FROPA WILL NOT COME UP UNTIL RH VALUES BEGIN TO RISE. AT THIS TIME...PLAN ON HOLDING OFF TO ANOTHER RFD FOR SUNDAY BUT MAY RECONSIDER BEFORE FWF IS OUT THE DOOR THIS AFTERNOON. LONG TERM (MONDAY THROUGH SATURDAY)...CENTER OF SURFACE HIGH PRESSURE PROG TO MOVE OVER CWA MONDAY WITH SINKING AIR ALLOWING FOR MOSTLY SUNNY SKIES. HIGH MOVES EAST ACROSS WEST GULF MONDAY NIGHT WITH SOUTH WINDS DEVELOPING AND GRADUAL LOW LEVEL MOISTURE FLUX BEGINNING. ISENTROPIC UPGLIDE LIKELY TUESDAY BUT PRESSURE DEFICITS REMAIN HIGH THUS ONLY DEVELOPING AND THICKENING LOW LEVEL CLOUD COVER IS ANTICIPATED ATTM. NEXT SIGNIFICANT COLD FRONT SET TO BLAST SOUTH THROUGH CWA WEDNESDAY THOUGH SOME MINOR FROPA TIMING ISSUES STILL EXIST...WHICH IS NOT UNCOMMON FOR THIS FAR OUT IN TIME. GFS AND ECMWF ARE IN BETTER AGREEMENT WITH TIMING THAN 24 HRS AGO WITH FROPA OCCURRING AROUND MIDDAY WED. GEM IS A FEW HOURS SLOWER BUT STILL IN OVERALL AGREEMENT WITH OTHER GUIDANCE. FORECAST INDICATES FROPA AROUND 18Z WED WITH TEMPS FALLING FROM THE 60S AT MIDDAY TO 40S BY SUNSET WITH STRONG GUSTY NORTH WINDS. GFS SUITE IS WETTEST OF THE LONG RANGE MODELS AND THE GEM IS THE DRIEST WITH THE ECMWF BEING IN THE MIDDLE. FOR NOW AM LEANING TOWARDS ECMWF FOR POPS AS IT HAS BEEN THE MOST CONSISTENT. FEEL THAT GFS IS OVER DOING POPS ESPECIALLY WITH H85 WINDS PROG TO BECOME SW WED MORNING/MIDDAY. ONLY MENTIONING SHOWERS IN FORECAST ATTM AS UPPER LEVEL DYNAMICS AND BOUNDARY LAYER INSTABILITY WILL BE LACKING. HARD FREEZE APPEARS LIKELY ATTM FOR WED NIGHT AS DENSE ARCTIC AIRMASS SETTLES OVER SOUTH TEXAS. EVEN WITH SUNSHINE ON THURS MAX TEMPS MAY STRUGGLE TO REACH 50 DEGREES BEFORE ANOTHER POSSIBLE FREEZE THURS NIGHT. AREA SET TO REMAIN UNDER INFLUENCE OF HIGH PRESSURE FRI/SAT ALLOWING FOR MODIFICATION OF AIRMASS AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 40 70 42 63 45 / 0 10 10 10 10 VICTORIA 35 69 36 60 39 / 0 10 10 10 10 LAREDO 41 75 40 67 43 / 0 0 0 0 0 ALICE 38 72 40 64 42 / 0 0 0 0 10 ROCKPORT 45 69 41 60 48 / 0 10 10 10 10 COTULLA 33 68 34 65 38 / 0 0 0 0 0 KINGSVILLE 36 73 38 64 44 / 0 10 10 10 10 NAVY CORPUS 46 68 46 60 52 / 0 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION TT/89...SHORT TERM
Hazardous weather outlook, Feb 5, 5:39 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CST SAT FEB 5 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CST SAT FEB 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES MAY OCCUR TONIGHT OVER NORTHERN SECTIONS OF THE RIO GRANDE PLAINS AND OVER THE VICTORIA CROSSROADS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON WEDNESDAY. IN THE WAKE OF THE FRONTAL PASSAGE...FREEZING TEMPERATURES WILL BE POSSIBLE THURSDAY AND FRIDAY MORNINGS FOR MUCH OF SOUTH TEXAS. A HARD FREEZE WILL BE POSSIBLE ACROSS INLAND LOCATIONS BOTH THURSDAY AND FRIDAY MORNING. STRONG SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A STRONG FRONTAL PASSAGE WEDNESDAY WITH BUILDING SEAS OFFSHORE. THE STRONG OFFSHORE FLOW AND HIGH SEAS WILL LIKELY PERSIST THROUGH THURSDAY...ESPECIALLY OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/84
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:50 PM CST | Small Craft Advisory | CRP | 29 hr |
Nearby
River Flood Warnings in Texas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.